Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 232, NWS Tulsa, OK

July 3, 2023Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2023, 1:38 PM CDT for Creek County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2023, 1:38 PM CDT (18:38 UTC)
Expired
Jul 3, 2023, 2:15 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Creek County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2023-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2023-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1235 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WUUS54 KTSA 031838
SVRTSA
OKC037-031930-
/O.NEW.KTSA.SV.W.0232.230703T1838Z-230703T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
138 PM CDT Mon Jul 3 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Creek County in northeastern Oklahoma...

* Until 230 PM CDT.

* At 138 PM CDT, a severe thunderstorm was located near Drumright,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Drumright...                      Oilton...
  Shamrock...                       Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3615 9662 3616 9642 3605 9627 3588 9646
      3585 9662
TIME...MOT...LOC 1838Z 305DEG 14KT 3603 9661 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
743 
WWUS54 KTSA 031904
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
204 PM CDT Mon Jul 3 2023

OKC037-031930-
/O.CON.KTSA.SV.W.0232.000000T0000Z-230703T1930Z/
Creek OK-
204 PM CDT Mon Jul 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN CREEK COUNTY...

At 204 PM CDT, a severe thunderstorm was located 5 miles east of
Drumright, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Drumright...                      Shamrock...
Silver City...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3609 9655 3616 9642 3605 9627 3588 9646
      3585 9662 3595 9662
TIME...MOT...LOC 1904Z 305DEG 14KT 3597 9651 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
875 
WWUS54 KTSA 031915
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
215 PM CDT Mon Jul 3 2023

OKC037-031925-
/O.CAN.KTSA.SV.W.0232.000000T0000Z-230703T1930Z/
Creek OK-
215 PM CDT Mon Jul 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CREEK COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3609 9655 3616 9642 3605 9627 3588 9646
      3585 9662 3595 9662
TIME...MOT...LOC 1912Z 305DEG 14KT 3594 9646 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 12:38 PM CDT, 1 hour earlier.

Area forecast discussion, Jul 3, 12:38 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 PM CDT Mon Jul 3 2023

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1049 AM CDT Mon Jul 3 2023

A cluster of thunderstorms is nudging into Osage/Pawnee Counties
currently. CAM guidance has been insistent that these storms will
weaken but nevertheless they are continuing to slowly trudge east
and may reach the Tulsa area in a few hours if they hold together
(10% chance). Otherwise, scattered showers and thunderstorms will
develop across eastern OK and portions of west-central AR this
afternoon in response to a passing shortwave trough and a relative
instability max across southeast OK. An isolated brief severe
thunderstorm is possible (5% chance) but limited shear should
mostly keep the severe threat minimal.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 210 AM CDT Mon Jul 3 2023

Some of the aforementioned afternoon thunderstorms may linger into
the early to mid evening hours before diminishing toward midnight
tonight. However, late this evening and into early tomorrow
morning, additional thunderstorms are expected to develop across
southern Kansas before moving into parts of northeast Oklahoma and
eventually approaching northwest Arkansas after daybreak Tuesday,
albeit in a declining state. Coverage will increase again across
southeast Oklahoma and northwest and west central Arkansas during
the afternoon. The upper level support for the afternoon storms
will shift east of the area by Tuesday evening, leading to likely
dry conditions for Independence Day festivities.

While heat should make a return today, the higher humidity should
hold off until Tuesday and Wednesday. Heat index values in a few
spots may near Heat Advisory criteria, but the need for heat
headlines isn't a slam dunk either day.

A cold front will move southward through northern portions of the
region late Wednesday and Wednesday night and through the rest of
the area Thursday, bringing more widespread showers and
thunderstorms and a couple of days of below normal temperatures.

Northwest flow is expected to persist across the region into the
weekend, which will favor thunderstorm complexes to our northwest
pushing southeastward into the region primarily Friday and
Saturday and possibly even into Sunday. As the upper level high in
the southwestern United States expands eastward through the
weekend and into early next week, the track of any complexes
should also shift north and eastward with time. Above normal
temperatures will also make a return as this occurs.

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Mon Jul 3 2023

A line of thunderstorms is moving into northeast OK and may impact
KTUL and KRVS terminals after 19Z. The main impacts will be gusty
erratic winds, dangerous lightning, and brief heavy rain.
Additional scattered thunderstorms will develop this afternoon,
potentially affecting these and other terminals in eastern OK and
west- central AR. CIGS will lower to 10-12kft, but potentially as
low as 5 kft in any thunderstorms. Overnight, conditions are
expected to quiet down with light winds, but there is a small
(10-20%) of a few additional storms near KMLC and KFSM. Breezy
south to southwest winds of 10-15 kts develop Tuesday mid morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   95  72  96  75 /  30  30  20  10
FSM   98  74  95  74 /  30  20  40  10
MLC   95  71  93  74 /  50  50  30   0
BVO   94  66  96  71 /  30  30  20  10
FYV   93  69  92  70 /  10  10  40  10
BYV   93  69  92  70 /  10  10  40  10
MKO   94  71  93  73 /  40  30  20  10
MIO   93  68  93  71 /  10  10  20  10
F10   93  70  93  73 /  60  40  20   0
HHW   93  71  92  73 /  30  30  30   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....22
AVIATION...06
Hazardous weather outlook, Jul 3, 4:35 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
435 AM CDT Mon Jul 3 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-040945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
435 AM CDT Mon Jul 3 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Early Afternoon.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Mid Afternoon.

DISCUSSION...
Isolated to scattered thunderstorms are expected to develop across
eastern Oklahoma and west central Arkansas this afternoon and
diminish during the evening. Organized severe weather is unlikely,
but a few strong to severe thunderstorms will be possible, with
gusty winds being the most likely threat. Additional thunderstorms
may occur overnight across northeast Oklahoma and far northwest
Arkansas.

In addition to the thunderstorm threats, triple digit heat index
values are forecast across parts of eastern Oklahoma and west
central Arkansas this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY AND WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.
THURSDAY AND FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing Tuesday morning across western
Arkansas and adjacent portions of eastern Oklahoma. Additional
development across southeast Oklahoma and western Arkansas will be
possible in the afternoon hours before an upper level disturbance
shifts east of the area. Humidity will make a return Tuesday and
into Wednesday, with heat index values near 105 forecast for parts
of the area both days.

A cold front will move southward through the area from late
Wednesday into Thursday, bringing another uptick in the potential
for thunderstorms, as well as cooler temperatures. A threat for
severe weather will exist Wednesday afternoon and evening in
northeast Oklahoma and northwest Arkansas.

A period of northwest flow aloft will allow for one or more
thunderstorm complexes to move southward into the area late in the
week and into the next weekend, with tracks shifting north and
eastward with time as upper level high pressure builds into the
area. Above normal temperatures should make a return for the
weekend also.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 3, 11:55 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1155 AM CDT Mon Jul 3 2023

OKZ059-031730-
Pawnee OK-
1155 AM CDT Mon Jul 3 2023

...A strong thunderstorm will impact portions of southwestern Pawnee
County through 1230 PM CDT...

At 1155 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Sooner Lake, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pawnee...                         Sooner Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3649 9701 3646 9697 3646 9693 3647 9690
      3642 9673 3620 9682 3625 9682 3625 9692
      3633 9693 3634 9703 3643 9703
TIME...MOT...LOC 1655Z 290DEG 15KT 3639 9696

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 3, 12:27 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1227 PM CDT Mon Jul 3 2023

OKZ059-031800-
Pawnee OK-
1227 PM CDT Mon Jul 3 2023

...A strong thunderstorm will impact portions of southwestern Pawnee
County through 100 PM CDT...

At 1226 PM CDT, Doppler radar indicated a strong thunderstorm near
Pawnee, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Pawnee...                         Jennings...
Hallett...                        Maramec...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3642 9684 3632 9657 3630 9655 3630 9652
      3628 9647 3616 9659 3616 9682 3624 9682
      3625 9684 3625 9692 3631 9693
TIME...MOT...LOC 1726Z 298DEG 18KT 3631 9682

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 3, 1:03 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
103 PM CDT Mon Jul 3 2023

OKZ064-031845-
Creek OK-
103 PM CDT Mon Jul 3 2023

...A strong thunderstorm will impact portions of northwestern Creek
County through 145 PM CDT...

At 103 PM CDT, Doppler radar indicated a strong thunderstorm near
Oilton, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Drumright...                      Oilton...
Shamrock...                       Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9662 3616 9649 3604 9626 3581 9653
      3590 9662
TIME...MOT...LOC 1803Z 305DEG 19KT 3609 9662

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:55 AM CDTSpecial Weather StatementTSAPawnee35 min
Jul 3, 12:27 PM CDTSpecial Weather StatementTSAPawnee33 min
Jul 3, 1:03 PM CDTSpecial Weather StatementTSACreek42 min
Jul 3, 1:59 PM CDTSpecial Weather StatementTSACreek31 min
Jul 3, 2:14 PM CDTSpecial Weather StatementTSAHaskell31 min
Jul 3, 2:14 PM CDTSpecial Weather StatementTSACreek46 min
Jul 3, 2:28 PM CDTSpecial Weather StatementTSAOkfuskee32 min
Jul 3, 2:37 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Jul 3, 2:41 PM CDTSpecial Weather StatementTSATulsa34 min
Jul 3, 2:43 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Tulsa2 hr
Jul 3, 2:54 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee36 min
Jul 3, 3:13 PM CDTSpecial Weather StatementTSAOkmulgee32 min
Jul 3, 3:23 PM CDTSevere Thunderstorm WarningTSAOkmulgee37 min
Jul 3, 3:29 PM CDTSpecial Weather StatementTSAOkfuskee31 min
Jul 3, 3:34 PM CDTSpecial Weather StatementTSAHaskell26 min
Jul 3, 3:38 PM CDTSpecial Weather StatementTSAOkmulgee37 min
Jul 3, 4:05 PM CDTSpecial Weather StatementTSAMuskogee25 min
Jul 3, 4:50 PM CDTSpecial Weather StatementTSAPittsburg40 min
Jul 3, 5:13 PM CDTSevere Thunderstorm WarningTSAPittsburg31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.